MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE CARDIO; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

MERGE HEALTHCARE MERGE CARDIO; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number 12.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the customer's allegation is ongoing.When the customer contacted merge healthcare about the issue, technical support's initial assumption was that the alleged problem was a different issue.Merge support did tell the customer that there was a known issue and that there was no workaround.Further analysis and investigation identified that the customer's allegation was not related to the issue initially identified by technical support.Later communications that occurred between the customer and technical support described the design and workflow for twins.This communication occurred after the customer submitted medsun/medwatch report (b)(4).Merge healthcare's investigation has not identified a defect or malfunction with merge cardio that caused or contributed to the extra measurements in twin b's study.Merge healthcare is considering possible enhancements based on the information provided by the customer.A supplemental report will be filed when additional information becomes available.
 
Event or Problem Description
Merge cardio is a system intended to be used to acquire, store, print, transfer, and archive clinical information from merge healthcare and other vendors systems including images, hemodynamic studies and reports, measurements (via import from dicom structured reporting, text files or optical character recognition of measurements captured on images) and cardiology signal (waveform) data.Merge cardio is intended to allow users to review diagnostic and non-diagnostic quality images, annotate studies, perform digital subtraction on images, to perform quantitative measurements on images (including but not limited to quantitative coronary analysis, left ventricular analysis, time, area, length, velocity, angle, volume, and velocity-time integrals), to generate physician generated clinical reports (via structure reporting and template based tools), and to store this information in a database.On 10/20/2023, merge healthcare was notified via email that a medical device report (b)(4) concerning our product was submitted to the fda via the medwatch program.Merge healthcare has been in contact with the customer.A service case, (b)(4), was opened on (b)(6) 2023.The customer alleged that extra measurements were populating a fetal patient's study when the user did not select the previous findings import function in merge cardio.The customer informed technical support that the study in question was a fetal echo for a twin.There was a separate study for the other twin performed a day earlier.The customer stated that they have performed twin studies many times.This was the first occurrence when extra measurements were populating a twin report.The customer suspected that because a different order process was used, that difference may have contributed to the issue extra measurements in the second twin's study.Work is ongoing between the customer and merge healthcare.There is no indication of a merge cardio defect or malfunction that caused or contributed to this issue.There have been no reports of patient injury or harm as a result of this issue.Reference complaint (b)(4).
 
Additional Manufacturer Narrative
This supplemental report is submitted to the fda in accordance with applicable regulations and as indicated by merge healthcare in the initial report submitted on 10/28/2023.Additional troubleshooting and investigation was performed by merge healthcare technical support, cardio clinical report engineering, as well as a cross-functional team.It was determined that there was no hazardous situation that could lead to harm.This resulted in an enhancement request with respect to additional user facing labeling documentation that explains how to use the system in multi fetal studies.Therefore, this issue no longer meets the requirements for adverse event malfunction reporting.No further action is required at this time.The customer's allegation occurred when a report for study a was confirmed, it then became a candidate as a prior for study b.Thus, by design, fetal measurements from study a are carried forward to study b.The merge cardio support team met with the customer and confirmed the issue as resolved.There are no reports of death, serious injury, or injuries that were directly caused or contributed to as a result of this issue.Revised information contained in this supplemental report include the following: g6 - indication that this is a follow-up report 001.H2 - indication of additional information.H3 - indication that device evaluated by manufacturer.H6 - evaluation codes: investigation findings 150 labeling and instructions for use/maintenance and 154 inadequate labelling and/or instructions for use.Investigation conclusions 57 cause traced to labeling.

Brand Name
MERGE CARDIO
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer (Section G)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer Contact
nadia marchant
900 walnut ridge drive
hartland, WI 53029
6045625482
MDR Report Key18026719
Report Number2183926-2023-00003
Device Sequence Number7814815
Product Code LLZ
UDI-Device Identifier00842000100065
UDI-Public(01)00842000100065(10)12.2.0(11)220713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number12.2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/28/2023
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age5 MO
Patient SexUnknown